# SDR 97ZZZM79

- Difficulty date: December 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N55FB
- Make and model: Doug DC-8F-55
- Aircraft serial: 45678
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170
- Condition: Burned
- Location: Rt Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF MIA, EXPERIENCED SMOKE IN COCKPIT.  RETURNED TO MIA AND LANDED WITHOUT INCIDENT.  INSPECTION REVEALED A DEFECTIVE BALLAST AT THE FIRST OFFICERS FLUORESCENT LIGHT.  REPLACED BALLAST AND RETURNED AIRCRAFT TO SERVICE.  (M)
